My hands are shaking, which makes it difficult to type on this dirty Arabic-English keyboard of this shitty computer crammed into the corner of the hostel. I reach for the delete key, but I hit the print screen key and some crappy screen capture malware program opens on this officially unofficial version of Windows 7. I move the mouse and the entire screen clears, and the kids—why have these two kids been here for a week?—are screaming again; my startle reflex is on overdrive and I jump every time they scream, but worse, the idiotic man-boy who works the overnight shift is apparently in charge of these two children and his voice is more horrifying than the shrieks of the three-year-old spoiled brat mama’s baby demon that slams every door that is open and tries to open every door that is closed. I wake up at random times and notice that my heartbeat is at least 120 beats per minute.
I am scared, in part because I only have extreme emotions, and in part because I only have extreme emotions: terror, rage, tears streaming down my face, anger. I did not know what the date was until I looked on this computer. I know that an inability to recall the date or to name currents events are symptoms of severe disorders.
In the last one to three days (I have no idea how many), I have had multiple vivid, complex day dreams that blended into sleeping dreams that blended into reality. I can still distinguish reality from imagination (right?), but the imaginary lives I lived were extraordinarily real. My “memories” of those alternate time lines are just as powerful as my real memories. I do not know if that is healthy or not healthy, but it startles me, and I do not know if that is because I should be startled or if I am just over sensitive.
I never liked the ending to The Stranger; it always felt disconnected and repetitive. “Nothing matters”, yeah, I get it because you said the same thing twenty pages ago. I feel as if I am living the ending—repeating to myself, “nothing matters and no one cares.”
On the positive side, I proved that the medications helped me cope.